Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


concerned
Jan 27, 2011

Hello, can taking an hiv test 4 weeks after the last dose (1 week of prednisone 20mg 2x daily for 5 days) effect the results. I am very worried after a recent exposure that it would have prevented antibodies from forming. I know you say if taken in large doses. Would you consider this a high enough dosage to suppress the immune system. Also, is it true that prednisone can lower a recently infected individual's viral load to undetectable levels to where an pcr/nat test will not pick up infection? I will gladly donate to your foundation if my concern can be addressed.

Response from Dr. Frascino

Hi,

Your dose of prednisone completed four weeks prior to your HIV-antibody test would not affect the accuracy or validity of the test results.

"Is it true that prednisone can lower a recently infected individual's viral load to undetectable levels to where a pcr/nat test will not pick up infection?" No, this is not true.

Thanks for your support of The Robert James Frascino AIDS Foundation (www.concertedeffort.org). It's warmly appreciated.

Be well. Stop worrying!

Dr. Bob



Previous
Cunnilingus and a bleeding lip.. (CUNNILINGUS, 2011)
Next
Re: need advice and importantly your karma(please) - will donate

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement